Today is a big day…

It maybe deserves a fanfare? Or is that just in my dreams?!

I have NOT popped 100mg of Pregabalin today

DUN DUN DUHHHHH

Pregabalin is a pharmacological treatment [aka a pill] that is used the treatment of generalised anxiety.

I used to take 700mg a day at my peak, then I reduced it in stages to 200mg, then 100mg, and now, as of today, zero.

I am still on my fabulous and very effective anti-D which I have accepted I am on pretty much for life…but the Pregabalin has outlived it’s usefulness and is starting to hinder my ongoing progress.

This is what I posted on my Facebook earlier this morning….

Info for my pals…I started halving my anxiety medication a few weeks back, and today is my first day without taking any at all…I’m still remaining on my anti-depressant pretty much FOREVER, as Seroxat is a bloody fantastic drug and I’d be daft to stop taking that!

But I am cutting out the Pregabalin completely to help me physically achieve my Half-Marathon training. (Pregabalin has physical side effects which reduce my energy, cause muscle stiffness, breathlessness and fatigue…not good when you’re prepping to run over 13 miles!)

If I’m grumpy, emotional, sad or withdrawn over the next few weeks, don’t take it personally please…it’s just my brain adjusting to being ‘hardly medicated’ ๐Ÿ˜›๐Ÿ˜œ

Pregabalin is a potential bugger to come off, so please lower your expectations temporarily of what kind of friend I can be to you ๐Ÿ˜‚๐Ÿ˜‚…. I’ve thought this decision through carefully, and I know I’m ready to experience life without the same chemical stabilisers. The psychiatrist has also been informed ๐Ÿ˜›๐Ÿ˜œ…. so don’t worry…just maybe expect a bit less of me for the time being while I adjust.

I think I declare the next few weeks an unofficial holiday from PTSD survivor badassery ๐Ÿ‘ŠโœŒ๐Ÿ‘ …ready for our actual holiday next month yaaay! ๐Ÿ˜๐Ÿ˜

 

Why exactly did I share that post?

Well, I need to create some space around myself. I need people to accept I may be temporarily less productive and less bouncy. I am already aware of the Pregabalin withdrawal effects as I’ve felt them the last few weeks….but I am confident it is not a return of my anxiety symptoms. It is just discontinuation effects.

Whenever I have changed the dosage or type of psych meds I take, I have felt pretty lousy. A bug bear of mine is that when you report to friends that you feel lousy, because you are an honest person who shares everything, that they use that as evidence to advise you to return to the status quo of tablet-ness.

Feeling shit when you change/taper or cut out meds is par for the course. It would be far more strange and alarming arguably, if we changed our tablets and there was no discernible difference. That would only indicate you’d been taking a dummy pill that had no pharmacological effects whatsoever (!) That would worry me. I’d sue the doctor.

Psych meds are brain tablets. They are not vitamin supplements, they are also not innocent boiled sweets you’d give to your kid.  They are brain medicine that affects us at a neurological level.

Given the brain is our human control centre, is it any wonder that meds that affect our brains will affect how we feel, think and everything else?! And that changing that brain chemistry via changing our tablets will affect us on all sorts of levels?… Mood, energy, emotional resilience, aches, pains, shakes, mood swings, sleep disturbance?

We take psych meds to alter brain chemistry in helpful ways. Because our brains are different and respond differently sometimes a trial of a new drug does not prove useful, and we try another one, then keep trying different combinations till we find one that alleviates our symptoms.

Psych drugs are meant to make our emotional lives easier, not harder.

Pregabalin made my life easier. It made my distress tolerable and my anxiety tolerable. But it came with side effects. Side effects are often what prompt us to cut them out or reduce the dose…but people don’t seem understanding that even if cutting a drug out makes you feel shitty, that does NOT mean you should stay on the drug the rest of your life just to avoid the eventual discomfort of withdrawal.

Unless we are going to die imminently and take tablets up till our death, we will all have to face the discomfort of withdrawal eventually. Personally, I would rather do it while I still have mental health support easily accessible.

I will be discharged soon. I want to stop the Pregabalin under medical supervision. I anticipate it might feel tough for a certain period of time…that is why I made this obvious on my facebook and now on my blog.

I might not be firing on all cylinders admittedly…but I have already halved the meds and the world hasn’t caved in around me.

I don’t want to stop the Seroxat…I don’t want a totally med-free existence right now…but I DO want my Half-Marathon training to progress and for me to not be slowed up by tablets that make me sluggish. I also want to locate my non-medicated personality. There is no doubt that meds dull me, and I don’t want to be dull!

I hope after this announcement I don’t have to hear more scaremongering about coming off Pregabalin. To be frank, it is doing my bloody head in! Seriously!!

I understand people care, but I hope those people that care also understand how fucking irritating it can be as well!

So this is me- numero uno minus the anti-anxiety tabs. I will update on my withdrawal daily…for now I am feeling ok, blogging in bed…. I just polished off a plate of chips…NO COMMENTS ABOUT NOT EATING CHIPS WHEN YOU’RE TRAINING FOR A HALF MARATHON PLEASE PEOPLE!! haha!!! ;)

I like chips. Let me have chips :)

#PERSONAL CHOICE

As well as chips, I also like knowing that today I took one pill instead of two…and that, to me, feels a lot like progress :)

summerSHINESยฉ

tumblr_lxgtav25g31qgu66co1_500

 

 

 

 

Advertisements